Local physicians warn of dangerous Fentanyl in community - WXOW News 19 La Crosse, WI – News, Weather and Sports |

Local physicians warn of dangerous Fentanyl in community

Posted: Updated:
La Crosse, WI (WXOW) -

Fentanyl continues to make its way around the Coulee Region, and local health officials warn the public to stay alert.

Physicians estimate that Fentanyl is between 100 and 1,000 times more potent than heroin. That high potency means it takes a small amount of the drug to lead to an overdose.

Dr. Chris Eberlein with Gundersen Health System says medical officials want the public to stay aware of Fentanyl contact on the skin or through mucus membranes. Those signs include sleepiness, drowsiness, confusion, and nausea.

"Even when they use Narcan, we know from the AIDS Resource Center that we know that this stuff is out there, a lot of them, because they've been using more and more doses of Narcan," Eberlein said. "When you talk to the AIDS Resource Center, they've given out many, many more doses of Narcan than they did last year already. "

Eberlein says the medical examiner has also confirmed a rise of synthetic opioids in the area. He says it is not just Fentanyl, but up to 30 other manufactured drugs that pose a threat.

He believes the concentration of the opioids and ease of manufacturing are indications that Fentanyl is not going away any time soon.

Powered by Frankly